Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 7:07 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 7:07 PM EDT (23:07 UTC)
- Expired
- May 1, 2016, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:10 PM EDT | HAIL 1 | 2 S Jesse, WV | |
| May 1, 7:20 PM EDT | HAIL 1.1 | Mullens, WV | BETWEEN QUARTER AND HALF DOLLAR SIZE |
| May 1, 7:20 PM EDT | HAIL 1.25 | Mullens, WV | |
| May 1, 7:38 PM EDT | FUNNEL CLOUD | Odd, WV | MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE AND ODD. TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
960
WUUS51 KRLX 012307
SVRRLX
WVC081-109-020000-
/O.NEW.KRLX.SV.W.0036.160501T2307Z-160502T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
CENTRAL WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BECKLEY...PINEVILLE...MULLENS...MABSCOTT...OCEANA...SOPHIA...COAL CITY...
DANIELS...SHADY SPRING...MACARTHUR...CRAB ORCHARD...BEAVER...DRY CREEK...
TWIN FALLS STATE PARK...STANAFORD...LESTER...RHODELL...BOLT...JOSEPHINE
AND GLEN DANIEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 45.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3759 8163 3775 8162 3783 8103 3783 8098
3768 8099 3764 8107 3761 8106 3759 8109
3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2307Z 263DEG 30KT 3765 8155
HAIL...1.00IN
WIND...60MPH
$$
143 follow-up statements
128
WWUS51 KRLX 012329
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT SUN MAY 1 2016
WVC081-109-020000-
/O.CON.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-WYOMING WV-
729 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RALEIGH AND NORTHEASTERN WYOMING COUNTIES...
AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOPHIA...OR
11 MILES SOUTHWEST OF BECKLEY...MOVING EAST AT 35 MPH. THIS STORM
HAS PRODUCED QUARTER SIZED HAIL IN CENTRAL WYOMING COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...MULLENS...MABSCOTT...SOPHIA...COAL CITY...DANIELS...SHADY SPRING...
MACARTHUR...CRAB ORCHARD...BEAVER...DRY CREEK...STANAFORD...LESTER...
RHODELL...JOSEPHINE...GHENT AND MABEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3756 8140 3765 8143 3775 8138 3783 8103
3783 8098 3768 8099 3764 8107 3761 8106
3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2328Z 263DEG 30KT 3767 8132
HAIL...1.00IN
WIND...60MPH
$$
23946
WWUS51 KRLX 012344
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT SUN MAY 1 2016
WVC109-012353-
/O.CAN.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
WYOMING WV-
744 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
3783 8098 3768 8099 3764 8107 3761 8106
3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2343Z 263DEG 30KT 3769 8116
$$
WVC081-020000-
/O.CON.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-
744 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RALEIGH COUNTY...
AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANIELS...OR 7
MILES SOUTH OF BECKLEY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...SOPHIA...COAL CITY...DANIELS...SHADY SPRING...BEAVER...MACARTHUR...
CRAB ORCHARD...JOSEPHINE AND GHENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
3783 8098 3768 8099 3764 8107 3761 8106
3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2343Z 263DEG 30KT 3769 8116
HAIL...1.00IN
WIND...60MPH
$$
23939
WWUS51 KRLX 012355
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT SUN MAY 1 2016
WVC081-020004-
/O.EXP.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-
755 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RALEIGH COUNTY WILL
EXPIRE AT 800 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
3783 8098 3768 8099 3764 8107 3761 8106
3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2354Z 263DEG 30KT 3769 8116
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 1, 2:38 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT SUN MAY 1 2016
.SYNOPSIS...
UNSTABLE TODAY WITH COLD FRONT SINKING SOUTHEAST TONIGHT.
UNSETTLED MONDAY INTO TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND
UNSETTLED WEATHER TOWARD END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.
LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.
A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR EXCEPT UNDER SHOWERS WHERE IFR IS POSSIBLE. A FRONT WILL BRING
SHOWERS TO THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE INTENSE. HIGH LOW LEVEL RH MAY POSE A THREAT FOR
FOG OVERNIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H M H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR POSSIBLE THROUGH LATE SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JWHazardous weather outlook, May 1, 4:25 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT SUN MAY 1 2016 OHZ066-067-075-076-083>085-WVZ009-022030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030- DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 1, 6:07 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 ESE ASHTON 38.61N 82.11W
05/01/2016 E1.00 INCH MASON WV PUBLIC
&&
EVENT NUMBER RLX1600935
MECLocal storm report, May 1, 6:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL WAYNE 38.22N 82.44W
05/01/2016 M1.00 INCH WAYNE WV DEPT OF HIGHWAYS
&&
EVENT NUMBER RLX1600936
MECLocal storm report, May 1, 6:22 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 ESE HUNTINGTON 38.41N 82.40W
05/01/2016 CABELL WV 911 CALL CENTER
I64 11-12/13 MILE - THINKS DRAINS MAY BE CLOGGED. HWY
60 ARLINGTON BLVD... ROAD PONDING.
&&
EVENT NUMBER RLX1600937
MECSpecial weather statement, May 1, 6:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 627 PM EDT SUN MAY 1 2016 WVZ020-029>031-039-040-047-012315- BARBOUR-HARRISON-DODDRIDGE-LEWIS-RANDOLPH-UPSHUR-GILMER- 627 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DODDRIDGE... NORTHERN UPSHUR...SOUTHERN HARRISON...LEWIS AND SOUTHWESTERN BARBOUR COUNTIES... AT 626 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES WEST OF JACKSON MILL...OR 12 MILES WEST OF WESTON...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUCKHANNON...WESTON...PHILIPPI...AUDRA STATE PARK...STONEWALL JACKSON... JACKSON MILL...LOST CREEK...JANE LEW...GROVE...LORENTZ...HODGESVILLE...ALUM BRIDGE...LEOPOLD...CENTURY...OVERHILL...LINN...TROY...ELLAMORE...CAMDEN AND HORNER. THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 92 AND 111. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3901 8080 3919 8078 3917 8002 3890 8006 TIME...MOT...LOC 2226Z 276DEG 25KT 3909 8070 14
Local storm report, May 1, 6:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 N FALLSBURG 38.26N 82.67W
05/01/2016 E2.75 INCH LAWRENCE KY EMERGENCY MNGR
REPORTED NEAR THE LAWRENCE AND BOYD COUNTY LINE. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1600938
MECLocal storm report, May 1, 6:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL SETH 38.11N 81.62W
05/01/2016 E1.00 INCH BOONE WV PUBLIC
&&
EVENT NUMBER RLX1600939
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:01 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo | 3 hr |
| May 1, 8:27 AM EDT | Flash Flood Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 4 more | 3 hr |
| May 1, 9:07 AM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Nicholas and 5 more | 3 hr |
| May 1, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 23 min |
| May 1, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 38 min |
| May 1, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| May 1, 4:41 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Wayne | 6 hr |
| May 1, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 46 min |
| May 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 42 min |
| May 1, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 51 min |
| May 1, 5:25 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 47 min |
| May 1, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 41 min |
| May 1, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 48 min |
| May 1, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 44 min |
| May 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 43 min |
| May 1, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 22 min |
| May 1, 6:25 PM EDT | Flash Flood Warning | RLX | Boone, Cabell, Clay, Fayette, Kanawha, Lincoln and 2 more | 4 hr |
| May 1, 6:27 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
| May 1, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 25 min |
| May 1, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 18 min |
| May 1, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 50 min |
| May 1, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha | 48 min |
| May 1, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 41 min |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 37 min |
| May 1, 7:24 PM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo, Wayne, Wyoming | 3 hr |
| May 1, 7:25 PM EDT | Tornado Warning | RLX | Raleigh, Wyoming | 35 min |
| May 1, 7:38 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 37 min |
| May 1, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.